Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 10, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 23, 2004, 7:18 PM CDT for Shackelford County, Texas. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2004, 7:18 PM CDT (00:18 UTC)
- Expired
- Apr 23, 2004, 9:15 PM CDT
- In force
- 117 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Shackelford County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 8:30 PM CDT | FLASH FLOOD | 6 N Albany, TX | WATER CONTINUES OVER THE ROAD AT NAIL RANCH. |
| Apr 23, 8:30 PM CDT | FLASH FLOOD | 6 N Albany, TX | WATER CONTINUES OVER THE ROAD AT NAIL RANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 240023 FFWSJT TXC417-240215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 718 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SHACKELFORD COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF ALBANY * UNTIL 915 PM CDT * AT 716 PM CDT...STRONG TO SEVERE THUNDERSTORMS FROM ALBANY TO SOUTH OF FORT GRIFFIN WILL MOVE NORTHEAST AT 15 MPH. VERY HEAVY RAINS OF 3 TO 5 INCHES OF ADDITIONAL RAIN CAN BE EXPECTED THROUGH 915 PM. THE RAIN WILL CAUSE FLASH FLOODING IN ALBANY. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... ALBANY BY 740 PM CDT FORT GRIFFIN BY 815 PM CDT TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3254 9960 3256 9923 3294 9910 3293 9957 $$ 04
1 follow-up statement
000 WGUS74 KSJT 240112 FFSSJT TXC417-240215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 810 PM CDT FRI APR 23 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SHACKELFORD COUNTY UNTIL 915 PM CDT... AT 807 PM CDT...DOPPLER RADAR ESTIMATED THAT 4 TO 6 INCHES OF RAIN HAVE FALLEN 10 MILES NORTHWEST OF ALBANY THIS EVENING. ALSO STRONG TO SEVERE STORMS FROM ALBANY TO 10 MILES SOUTH OF ALBANY AT 810 PM WILL MOVE NORTHEAST AT 15 MPH...PRODUCING ANOTHER 1 TO 3 INCHES OF RAINFALL THROUGH 915 PM. THIS WILL CONTINUE TO PRODUCE FLASH FLOODING IN SHACKELFORD COUNTY. $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 1:08 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 23, 1:08 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 108 PM CDT FRI APR 23 2004 .SHORT TERM...BRIEF AS WILL BE GOING INTO SEVERE WEATHER OPERATIONS SHORTLY WITH DRYLINE STORMS FIRING UP ALREADY. BIGGEST THREAT FOR SEVERE WEATHER WILL BE FROM SAN ANGELO NORTHEAST TO BAIRD. AS THE COLD FRONT PROGRESSES TO THE SOUTH...ANTICIPATE THAT THE ACTIVITY WILL BECOME MORE OF A HEAVY RAIN EVENT IN THE LATE EVENING INTO THE OVERNIGHT. STILL ANTICIPATE POST FRONTAL ACTIVITY TO CONTINUE THROUGH TOMORROW INTO EARLY TOMORROW NIGHT. STILL WILL BE FAIRLY COOL TOMORROW WITH CLOUDS AND PRECIP. ALREADY UNDER A TORNADO WATCH TIL 6 PM...AND WILL CONTINUE TO WATCH THROUGH THE EVENING. THINKING NOW IS THAT THE BEST SEVERE WEATHER THREAT WILL BE FROM 3 TO 9 PM. && .LONG TERM... DID NOT MAKE MUCH CHANGE TO THE EXTENDED FORECAST TODAY. DID LOWER POPS FOR MUCH OF THE PERIOD IN THE EXTENDED AND IT DID RECONFIGURE THE MENTIONABLE POPS A LITTLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 68 56 73 / 80 70 40 0 SAN ANGELO 60 70 57 75 / 80 70 40 10 JUNCTION 65 73 60 74 / 80 80 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 6 PM FOR ALL BUT THE SOUTHERN SIX COUNTIES. . && 27/BRAZZELL
Hazardous weather outlook, Apr 23, 1:05 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 105 PM CDT FRI APR 23 2004 SPOTTER ACTIVATION WILL BE LIKELY. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 241800- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX- HASKELL TX-IRION TX-JONES TX-MCCULLOCH TX-NOLAN TX-RUNNELS TX- SAN SABA TX-SHACKELFORD TX-STERLING TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 6 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM SAN ANGELO TO BROWNWOOD THIS AFTERNOON THROUGH THIS EVENING. AS A SLOW MOVING COLD FRONT WILL INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES. HAZARDOUS IS ANTICIPATED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TXZ076>078-168>170-241800- CROCKETT TX-KIMBLE TX-MASON TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AS A SLOW MOVING COLD FRONT INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH. HAZARDOUS WEATHER IS POSSIBILE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 23, 6:10 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
610 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL WOODSON 33.01N 99.05W
04/23/2004 0.88 INCH THROCKMORTON TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 6:11 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
611 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL HAWLEY 32.61N 99.81W
04/23/2004 1.00 INCH JONES TX AMATEUR RADIO
&&
BRAZZELLLocal storm report, Apr 23, 6:12 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 4 W RULE 33.18N 99.96W
04/23/2004 1.00 INCH HASKELL TX LAW ENFORCEMENT
0233 PM HAIL RULE 33.18N 99.89W
04/23/2004 0.88 INCH HASKELL TX PUBLIC
0249 PM TORNADO 2 S HASKELL 33.16N 99.73W
04/23/2004 HASKELL TX BROADCAST MEDIA
BRIEF ON THE GROUND
0305 PM HAIL 3 E HASKELL 33.16N 99.73W
04/23/2004 1.75 INCH HASKELL TX BROADCAST MEDIA
0310 PM HAIL 5 E HASKELL 33.16N 99.65W
04/23/2004 2.75 INCH HASKELL TX BROADCAST MEDIA
0321 PM TORNADO 7 W THROCKMORTON 33.18N 99.30W
04/23/2004 THROCKMORTON TX STORM CHASER
SPOTTER REPORTED TWO BREIF TORNADOES
0324 PM TORNADO 6 W THROCKMORTON 33.18N 99.28W
04/23/2004 THROCKMORTON TX STORM CHASER
STORM CHASER REPORTED A TORNADO
0435 PM HAIL 17 N THROCKMORTON 33.42N 99.18W
04/23/2004 0.88 INCH BAYLOR TX STORM CHASER
0453 PM HAIL SWEETWATER 32.47N 100.40W
04/23/2004 0.75 INCH NOLAN TX LAW ENFORCEMENT
0525 PM HAIL 7 S ROBY 32.65N 100.38W
04/23/2004 1.00 INCH FISHER TX LAW ENFORCEMENT
0542 PM HAIL NOODLE 32.60N 100.05W
04/23/2004 1.00 INCH JONES TX LAW ENFORCEMENT
0548 PM HAIL 5 E NOODLE 32.60N 99.97W
04/23/2004 1.75 INCH JONES TX LAW ENFORCEMENT
0549 PM HAIL SWEETWATER 32.47N 100.40W
04/23/2004 0.75 INCH NOLAN TX LAW ENFORCEMENT
0552 PM HAIL 1 S SWEETWATER 32.45N 100.40W
04/23/2004 1.75 INCH NOLAN TX FIRE DEPT/RESCUE
0600 PM HAIL 2 S SWEETWATER 32.44N 100.40W
04/23/2004 1.00 INCH NOLAN TX LAW ENFORCEMENT
0600 PM HAIL 3 S SWEETWATER 32.43N 100.40W
04/23/2004 1.75 INCH NOLAN TX BROADCAST MEDIA
RELAYED THROUGH KTXS TV
0609 PM HAIL WOODSON 33.01N 99.05W
04/23/2004 0.88 INCH THROCKMORTON TX LAW ENFORCEMENT
0610 PM HAIL HAWLEY 32.61N 99.81W
04/23/2004 1.00 INCH JONES TX AMATEUR RADIO
&&
ALL REPORTS RECEIVED SINCE THE EVENT BEGIN
BRAZZELLLocal storm report, Apr 23, 6:41 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 14 S ROBY 32.54N 100.38W
04/23/2004 FISHER TX LAW ENFORCEMENT
WATER OVER THE ROAD OVER HIGHWAY 70
0639 PM FLASH FLOOD SWEETWATER 32.47N 100.40W
04/23/2004 NOLAN TX LAW ENFORCEMENT
SOME ROADS UNDER WATER IN SWEETWATER
&&
BRAZZELLLocal storm report, Apr 23, 6:56 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
656 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 5 N ALBANY 32.80N 99.30W
04/23/2004 1.75 INCH SHACKELFORD TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Apr 23, 7:13 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
713 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL ALBANY 32.73N 99.30W
04/23/2004 2.00 INCH SHACKELFORD TX LAW ENFORCEMENT
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 64 min |
| Apr 23, 8:20 PM CDT | Flash Flood Warning | SJT | Taylor | 115 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 53 min |
| Apr 23, 8:26 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Apr 23, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 64 min |
| Apr 23, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 57 min |
| Apr 23, 9:32 PM CDT | Flash Flood Warning | SJT | Coke, Runnels | 3 hr |
| Apr 23, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 61 min |
| Apr 23, 10:01 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 59 min |
| Apr 23, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 27 min |
| Apr 23, 10:30 PM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| Apr 24, 9:35 AM CDT | Flash Flood Warning | SJT | Callahan | 115 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.